I've been using this cream for my acne called Duac for about 4 years. At first it did work, but now, it isnt doing anything anymore. I found out that it contains 5% benzoyl peroxide. I have never had a bad reaction to this cream, my skin never even dries out. I'm thinking of asking my doctor if I can have the 10% benzoyl peroxide cream. Do you think this is a good idea, as some people can have bad reactions?
Benzoyl Peroxide in Duac Advice
Doctor Answers 1
Benzoyl peroxide can help your complexion, but there is more to it than just concentration
Duac is a prescription strength acne medication that contains both a benzoyl peroxide and clindamyin agent elaborately combined into one therapy. It has been shown in clinical studies that they work better together at treating acne than working alone by themselves.
There are several other competitors out there including Benzaclin and a new agent that was just released at the beginning of this month called Acanya. All of them work under the same principal, but with slightly different skin tolerability profiles.
Going from Duac to just a generic benzoyl peroxide 10% may help your complexion, but it may also increase your risk for skin irritation and you will loose the benefit of the clindamycin. Just mixing a generic clindamycin together with benzoyl peroxide 10% may have one or the other product break down too quickly with a loss of benefit for your skin. To treat acne successfully, you will want a regimen that helps to open up your pores, reduce inflammation, and kill the bacteria that promotes acne. Meet with your dermatologist to discuss alternatives to Duac including Benzaclin or the newest agent called Acanya. Your dermatologist may also suggest getting you started on a topical retinoid. Good Luck!
Have a question? Ask a doctor
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.